Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online
Ask a Urologist   »  

Is it normal to pass blood during urination post radiation treatment for prostate cancer?

Jul 2016
User rating for this question
Answered by

Practicing since : 1971
Answered : 8286 Questions
I am a 75 year old man vacationing in the USA from Canada.For the past month I have been passing blood in my urin periodically and today I passed three blood clots from my penis as well, with pain afterwards.The bleeding appears to be intermittent, bleed one day then nothing for a few days, however the past week is more frequent. On the advice of my home physician I have been taking Ciprofloxacin 500 mg tablets for infection.twice a day.I am also on Warfarin for a blood thinner. I had 39 treatments of radiation this past summer for two small spots of cancer on my prostrate.
Posted Fri, 10 Jan 2014 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 17 minutes later
Brief Answer: Hematuria could be due to Cancer of the prostate. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have bleeding per urethra intermittently for last few weeks. You have been treated for Ca prostate .In a given situation this could be due to recurrence of cancer of the prostate in addition to side effect of Warfarin that you are taking . Please consult qualified Urologist once you are back home and get revaluation done to rule out recurrence of cancer of prostate. You need to undergo tests like 1) C.Scan of the pelvis 2) Ultrasound scanning of the abdomen and ultrasound scanning using trans rectal probe. 3) Blood Coagulation profile. In the mean while continue taking antibiotics and ensure to drink more water. You may withheld taking Warfarin for couple of days. Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil
Above answer was peer-reviewed by
Follow-up: Is it normal to pass blood during urination post radiation treatment for prostate cancer? 49 minutes later
Thank you for your prompt reply.Your answers reflect what we have suspected.I have been taking 5-6 mgs of Warfarin daily.I am also on 81 mg of aspirin per day in addition to the Warfarin.What do you think about just going on a regular 325 mg aspirin per day instead of the warfarin?
Answered by Dr. P. T. Patil 1 hour later
Brief Answer: No harm to stop both the medications temporarily. Detailed Answer: Hello Thanks for follow up. Both Warfarin and Aspirin are blood thinning agents .It will not harm even you stop both the drugs for time being till you get revaluated yourself. Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor